Ann Clin Case Rep | Volume 2, Issue 1 | Case Report | Open Access

A Case Report of Thrombocytopenia Associated with Initiation of Dimethyl-Fumarate in a Patient with Multiple Sclerosis

Allison Jordan1, Michael K Racke1 and Jaime Imitola1,2*

1Department of Neurology, The Ohio State University Wexner Medical Center, Columbus, OH, USA
2Department of Neuroimmunology and Multiple Sclerosis, Comprehensive Multiple Sclerosis Center, OH, USA

*Correspondance to: Jaime Imitola 

Fulltext PDF

Abstract

This is a case report of a 44-year-oldwoman with a past medical history of idiopathic thrombocytopenia purpura (ITP), with previous stable platelet counts, who developed drug induced thrombocytopenia after starting dimethyl fumarate for her Relapsing Remitting Multiple Sclerosis (RRMS). Her platelet count returned to baseline without any intervention except for cessation of the drug. To date, thrombocytopenia has not been described as a side effect of dimethyl fumarate. Treatment of Multiple Sclerosis (MS) patients with dimethyl fumarate in the setting of concomitant Idiopathic thrombocytopenic purpura (ITP) should prompt close platelet monitoring.

Keywords:

Dimethyl-fumarate; Idiopathic thrombocytopenic purpura

Citation:

Jordan A, Racke MK, Imitola J. A Case Report of Thrombocytopenia Associated with Initiation of Dimethyl-Fumarate in a Patient with Multiple Sclerosis. Ann Clin Case Rep. 2017; 2: 1350.

Subscribe to Our Newsletter